Ive had chronic eczema for 6-7 years, Ive been using elocon on my face for around 6-7 years, i never knew the effects of it then and been using it weekly since then as soon as i used to stop using it i get a flare after a few days so i used to re apply , now i found out the effects i stopped using it and for 2 months i had the worst flares P&P, oozing fluid from forehead, severe burning and just been using cetraben emollient creams and paraffins. Last week i had a really really bad flare went to my derm and she gave been even stronger (lotriderm) steroid cream to use for a week and told me to wean off with eumovate, now im back to square one. Ive got a major operation next month (ileoanal pouch formation) what do you advise me to do stay on the steroid creams or wait for my operation to finish. Also the eczema on my body had been under control for a while but when i get a flare on my face it spreads to my body, PLEASE COULD YOU ADVISE.
If what you had was just steroid addiction, and not eczema, of the face, then you should have been totally clear after stopping the medicine for 2 months. It sounds more likely that the oozing flare was eczema itself, which is why your dermatologist prescribed steroid therapy again. I think it's likely that you will have to stay on steroid creams, at least from time to time, which is perfectly fine (in fact it's pretty much your only choice), as long as you use the right steroid. You need to discuss this with your dermatologist in person, certainly before you stop using the steroid again.
Dear Dr. Alan,
I have boeen using a steroid cream on my face for 7-8 years just as a moisturiser to keep my skin calm. I did not know that it was a steroid and hence kept using it. As soon as I discovered that it was a steroid(Sofradex ointment) I stopped and for the past 3weeks. Since then my skin has just flared up badly and is rough and red and has several pimples and pustules. My question is, will this go away in time and will my face be normal again?.
Also is there anything I can take or put on it that will make it heal faster. I currently use only Cetraben cream which helps with the burning itching and flakes on my skin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.